MAUDE Adverse Event Report: ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; AFFIXUS TRAUMA IMPLANT

ZIMMER GMBH BLUNT TIP SCREW, ÿ 4X46MM; AFFIXUS TRAUMA IMPLANT
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D4: product id was provided for four screws however, it is unknown which of the screws has migrated.Therefore, the migrated screw could be any of the following: blunt tip screw, ã¿ 4x46mm item # 47248604640 lot# 3185193.Udi: (b)(4).Manufacturing date: dec 6, 2023, expiration date: dec 6, 2028.Ann blunt tip screw 4x42mm item # 47248604240 lot# 3189213.Udi: (b)(4).Manufacturing date: dec 19, 2023, expiration date: dec 19, 2028.Ann blunt tip screw 4x44mm item # 47248604440 lot# 3193251, udi: (b)(4).Manufacturing date: feb 27, 2024, expiration date: feb 27, 2029.Ann blunt tip screw 4x56mm item # 47248605640 lot# 3181925, udi: (b)(4).Manufacturing date: nov 14, 2023, expiration date: nov 14, 2028.D10: proximal humerus, right, ã¿ 11x160mm item #47249616011 lot#3177563, ann blunt tip screw 4x42mm item # 47248604240 lot# 3189213, ann blunt tip screw 4x44mm item # 47248604440 lot# 3193251, ann blunt tip screw 4x56mm item # 47248605640 lot# 3181925, ann cort bone screw 4 x 24mm item # 47248612440 lot# 3185200, ann cort bone screw 4 x 30mm item # 47248613040 lot# 3177549.G2: foreign: japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon found that the #1 proximal screw had migrated out of the proper position, approximately 5 weeks after initial implantation.Revision surgery is being considered to remove the migrated screw, but no specific date has been set.There is no reported harm or injury to the patient, however this malfunction has caused a serious injury in the past.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Complaints are monitored per complaint trending process in order to identify potential adverse trends.It can be assumed that multiple contributing factors, related to either patient condition and behavior or implantation procedure, contributed to the migration of the screws.If and to what extent any of these aspects may have influenced the migration of the screw remains unknown.An additional deeper investigation was performed which identified the design limitation of the corelock mechanism of the affixus nail as a potential contributing factor.As part of the deeper investigation, a scientific literature search was conducted and a systematic review of the outcome of intramedullary nailing for acute proximal humerus fracture showed that screw migration and perforation into the joint is the second most common complication following secondary loss of reduction.In addition, scientific literature of competitor and predicate devices were assessed.This review has shown that the affixus® natural nail® proximal humeral system performs better and/or in equal range in comparison with legally marketed similar devices.In conclusion, as the cause may be multifactorial an exact root cause could not be identified for the migration of the screw.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BLUNT TIP SCREW, ÿ 4X46MM
Common Device Name
AFFIXUS TRAUMA IMPLANT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20124065
Report Number0009613350-2024-00422
Device Sequence Number15324159
Product Code HSB
UDI-Device Identifier00889024505476
UDI-Public(01)00889024505476(17)281206(10)3185193
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47248604640
Device Lot Number3185193
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Patient SexUnknown